MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), velocity delivery microcatheter (velocity), and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician obtained access using the neuron max and then advanced the red62 and velocity to the face of the clot.Next, the physician attempted to remove the velocity out from the red62 to initiate aspiration; however, the velocity was stuck and could not be removed.The physician then attempted to remove the red62 and velocity together, but both devices were stuck.Consequently, the physician continued to pull on the red62 and broke it in half.It was reported that the only half of the broken red62 was removed along with the entire velocity.Therefore, the physician advanced the neuron max over the other broken half of the red62 and removed both the red62 and neuron max together as a unit.The procedure was completed using a new aspiration catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned red62 confirmed that the catheter was fractured and revealed stretching proximal to the fractured location.If the red62 is retracted against resistance, damage such as stretching and subsequent fracture may occur.The observed kink on the neuron max likely contributed to the resistance while retracting the red62 from the neuron max.The fractured distal segment was not returned for evaluation.Further evaluation of the device revealed an additional fracture on the proximal end.This damage was likely incidental to the complaint.The fractured proximal segment with the hub was not returned for evaluation.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16828494
Report Number3005168196-2023-00203
Device Sequence Number1906979
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public815948023536
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Catalogue NumberRED62SKIT
Device Lot NumberF00003050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight115 KG
Date Report Sent to FDA01/01/2005